Apr 2, 2004
Hi, i was HIV+ since July 1999 and started med of 2combivir + 4 stocrin april 2003 (cd4 count 7).
After taking the said med, my cd4 count went up to 100 & VL=50 last week but having few side effect like cough, rash, sleeping problem, red dotted spot on skin, muscle cramp (sometime). my dr asked me to take 3 stocrin taking on April.
My question; is there any combination to reduce the above side effect? and increase cd4.
Response from Dr. Lee
It sounds like you have been on this regimen (Stocrin or efavirenz is also known as Sustiva in some parts of the world) for a year. Normally it is not a good idea to reduce the dose of Stocrin and it is not clear to me that a reduced dose would relieve many of the symptoms you list. In fact, I am not sure all the symptoms are actually side effects of your therapy.
For example cough is not likely to be related to the meds. Although sleeping problems may be associated with the efavirenz, you may be able to relieve this symptom without reducing the dose.
I would caution you not to risk losing control of your viral load considering the obvious great results you have had on this regimen. If you are really concerned about the side effects, it might be better to consider changing medications rather than reducing the dosing of these medicines (thereby risking reducing the combo's effectiveness).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv And Hair Follicles
- When Does Leukoplakia Show Up In Hiv?
- Ways You Can Get Chlamydia From People Who Have It
- Time Frame After Contracting Herpes Before It Shows Up On An Std Test
- The Risk Of Catching Gonorrhea From A Single Act Of Sexual Intercourse
- Syphilis How Does It Affect Reproductive System
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.